Saturday, September 21, 2013

Rimadyl, liver enzymes, labrador retrievers


Advertisement






Question
Hello


I just got my spayed and the vet gave me rimadyl for her pain. i was reading up on it and found that it had lead to death in some cases. should i be worried?


Answer
You shouldn’t be worried.  Rimadyl, a non-steroidal anti-inflammatory is very safe and should be given post-operatively to help control pain.  When the product was first on the market, there were studies that showed it caused elevated liver enzymes in labrador retrievers.  However, I have used Rimadyl and other NSAIDS in many dogs long term to treat arthritis (in most cases, it is given daily) with minimal problems.  The most common side effect of the medication is GI upset, look for vomiting and diarrhea.  If this occurs, please tell your veterinarian.  Your dog will appreciate the medication and you will feel better knowing she is more comfortable.

No comments:

Post a Comment